Alert archive / Alabama / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 230, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 14, 2020, 2:42 PM CDT for Conecuh County, Escambia County, Monroe County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2020, 2:42 PM CDT (19:42 UTC)
- Expired
- Jul 14, 2020, 3:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Conecuh County, AL, Escambia County, AL, Monroe County, AL
The radar
The Mobile radar (KMOB), 102 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.7 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1325 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
109
WUUS54 KMOB 141942
SVRMOB
ALC035-053-099-142015-
/O.NEW.KMOB.SV.W.0230.200714T1942Z-200714T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
242 PM CDT Tue Jul 14 2020
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southwestern Monroe County in south central Alabama...
Northwestern Escambia County in south central Alabama...
Southwestern Conecuh County in south central Alabama...
* Until 315 PM CDT.
* At 241 PM CDT, a severe thunderstorm was located over Uriah, or 9
miles southwest of Frisco City, moving south at 10 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Uriah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3143 8737 3123 8728 3119 8762 3125 8762
3137 8759
TIME...MOT...LOC 1941Z 350DEG 8KT 3132 8750
HAIL...0.88IN
WIND...60MPH
$$2 follow-up statements
792
WWUS54 KMOB 141947
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
247 PM CDT Tue Jul 14 2020
ALC035-053-099-142015-
/O.CON.KMOB.SV.W.0230.000000T0000Z-200714T2015Z/
Monroe AL-Escambia AL-Conecuh AL-
247 PM CDT Tue Jul 14 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHWESTERN MONROE...NORTHWESTERN ESCAMBIA AND SOUTHWESTERN
CONECUH COUNTIES...
At 247 PM CDT, a severe thunderstorm was located over Uriah, or 10
miles southwest of Frisco City, moving south at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Uriah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3123 8728 3119 8762 3125 8762 3137 8759
3141 8736
TIME...MOT...LOC 1947Z 350DEG 8KT 3131 8750
HAIL...1.00IN
WIND...60MPH
$$072
WWUS54 KMOB 142005
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
305 PM CDT Tue Jul 14 2020
ALC035-053-099-142015-
/O.EXP.KMOB.SV.W.0230.000000T0000Z-200714T2015Z/
Monroe AL-Escambia AL-Conecuh AL-
305 PM CDT Tue Jul 14 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MONROE...
NORTHWESTERN ESCAMBIA AND SOUTHWESTERN CONECUH COUNTIES WILL EXPIRE
AT 315 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3123 8728 3119 8762 3125 8762 3137 8759
3141 8736
TIME...MOT...LOC 2005Z 350DEG 8KT 3128 8749
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 12:22 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 14, 12:22 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1222 PM CDT Tue Jul 14 2020 .NEAR TERM /Now Through Wednesday/...Monitoring a cu field that is beginning to percolate across the area this afternoon, per latest visible satellite imagery. Scattered thunderstorms are expected by peak heating hours, continuing into the evening before dissipating after sunset with the loss of daytime heating. The environment today once again supports wet microburst potential given moist boundary layers, dry air aloft, and plenty of instability. As a result, some of the stronger storms this afternoon could be capable of producing locally damaging wind gusts in addition to the typical summertime hazards of frequent lightning and heavy downpours. The deep-layer wind profile remains weak, meaning storm motion will be slow and heavily dependent on initiating boundaries/outflows, so cannot rule out a few instances of minor flooding and ponding in areas that see heavy rain persist for more than an hour. A Heat Advisory remains in effect for portions of southeast Mississippi and coastal counties until 7 pm CDT this evening. Quiet weather is expected tonight with lows remaining in the mid 70s inland and upper 70s along the coast. A weak upper low pinches from a departing mid-latitude trough and retrogrades southwestward over the local area on Wednesday. Height falls associated with this low will help support a greater thunderstorm coverage Wednesday morning through Wednesday evening, with PoPs increasing to around 60-70% for much of the area. Could once again see a few instances of locally damaging wind gusts and minor flooding issues in the heavier storms. Temperatures on Wednesday will remain a few degrees cooler than the past few days thanks to the increased coverage in rain and clouds. Highs reach the upper 80s to low 90s/ Heat indices are expected to stay below advisory criteria, around 100 to 105 degrees. /49 && .AVIATION... 18Z issuance...A cu field with mostly VFR (locally MVFR) cigs is forming across much of the area at this time while an upper cloud deck pushes in from the northwest. The cu field will be suppressed beneath the upper cloud deck, but elsewhere it is expected to percolate through the afternoon hours as scattered thunderstorms develop across the area. Thunderstorms today will be capable of producing strong, erratic wind gusts in addition to locally lower cigs/vis and frequent lightning. Convection dissipates after sunset, leaving mostly VFR conditions through tonight before more thunderstorms develop Wednesday. /49 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...Heat Advisory until 7 PM CDT this evening for ALZ261>266. FL...Heat Advisory until 7 PM CDT this evening for FLZ201>206. MS...Heat Advisory until 7 PM CDT this evening for MSZ075-076-078-079. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jul 14, 1:17 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Mobile AL
117 PM CDT Tue Jul 14 2020
MSZ078-141900-
Stone MS-
117 PM CDT Tue Jul 14 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN STONE COUNTY UNTIL 200 PM CDT...
At 117 PM CDT, the strong thunderstorm was located near Perkinston,
or 8 miles southwest of Wiggins, moving south at 10 mph.
Wind gusts of 45 to 55 mph will be possible with this storm.
Locations impacted include...
Perkinston and McHenry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3082 8921 3078 8909 3068 8908 3068 8924
3065 8924 3065 8934 3071 8934
TIME...MOT...LOC 1817Z 020DEG 8KT 3075 8919Special weather statement, Jul 14, 2:40 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Mobile AL
240 PM CDT Tue Jul 14 2020
ALZ053-055-262-142030-
Clarke AL-Baldwin Inland AL-Monroe AL-
240 PM CDT Tue Jul 14 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MONROE...NORTH CENTRAL BALDWIN AND SOUTH CENTRAL CLARKE
COUNTIES UNTIL 330 PM CDT...
At 240 PM CDT, the strong thunderstorm was located 13 miles west of
Uriah, or 14 miles southeast of Jackson, moving south at 10 mph.
Dime size hail and wind gusts of 45 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southwestern
Monroe, north central Baldwin and south central Clarke Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3138 8763 3115 8769 3122 8794 3123 8793
3142 8776
TIME...MOT...LOC 1940Z 019DEG 8KT 3135 8773The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 2:40 PM CDT | Special Weather Statement | MOB | Washington | 50 min |
| Jul 14, 4:04 PM CDT | Special Weather Statement | MOB | Mobile | 26 min |
| Jul 14, 4:09 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 36 min |
| Jul 14, 4:12 PM CDT | Special Weather Statement | MOB | Clarke | 33 min |
| Jul 14, 4:13 PM CDT | Areal Flood Advisory | MOB | Mobile | 62 min |
| Jul 14, 4:23 PM CDT | Special Weather Statement | MOB | Choctaw | 67 min |
| Jul 14, 4:48 PM CDT | Special Weather Statement | MOB | Clarke | 42 min |
| Jul 14, 4:50 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.